MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-60
Medical Device Problem Codes Overheating of Device (1437); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis no ancillary devices or images were returned with the device.Damage was noted to the catheter heating element/coil.Examination revealed bubbling/ burning/ bending of the heating element/coil.The bubbling/ burning/ bending was observed between approx.4.0 - 4.5 cm from the distal tip of the device.The heating element/coil was not exposed the catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight the catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Visual inspection of the returned catheter revealed three kinks along the shaft; the kinks were observed at approx.18.7 cm, 22.7 cm <(><<)>(> <(>&<)><(><<)>)> 51.7 cm from the distal tip of the device test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 86.8 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 112.5 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.67 k ohms) test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.06 k ohms) all 4 tests are within specification and passed as per the acceptance criteria.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a closurefast 7f 60 cm catheter was used during an endovenous procedure to treat venous insufficiency of the great saphenous vein, with the full length treated and the vein reported as closed.Tumescent infiltration was utilized with local anesthesia, and hand compression was used.Proper temperature was reached.Post-procedure, the heating element was reported to be bent.The procedure was reported as completed per the instructions for use.No patient complications have been reported as a result of this event.When the device was returned for evaluation, it was noted that th coil was damaged.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25200957
Report Number9610849-2026-00106
Device Sequence Number10009993
Product Code GEI
UDI-Device Identifier00763000702281
UDI-Public(01)00763000702281(17)271031(10)253140191(20)05
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF7-7-60
Device Lot Number253140191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date05/18/2026
Supplement Report FDA Received Date06/07/2026
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown